Alert archive / Wyoming / Wind Chill Warnings in 2010

Wind Chill Warning 2, NWS Riverton, WY

November 24, 20106 counties in Wyoming

NWS Riverton, WY issued this wind chill warning at Nov 24, 2010, 2:35 PM MST for 6 counties in Wyoming. It took effect at Nov 24, 2010, 5:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2010, 2:35 PM MST (21:35 UTC)
In effect from
Nov 24, 2010, 5:00 PM MST
Expired
Nov 25, 2010, 8:00 AM MST
In force
15 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 54 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2010-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2010-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1698 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-180 m²/s²
0-3 km storm-relative helicity
-162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WWUS45 KRIW 242135
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MST WED NOV 24 2010

...AREAS OF STRONG WINDS COMBINED WITH COLD TEMPERATURES WILL
PRODUCE BITTER COLD WIND CHILLS TONIGHT AND EARLY THURSDAY MORNING...

.AREAS OF STRONG WINDS IN THE CODY FOOTHILLS...THE WIND RIVER
BASIN...THE UPPER GREEN RIVER BASIN AND SWEETWATER COUNTY WILL
COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE BITTER COLD WIND
CHILLS TONIGHT AND EARLY THURSDAY MORNING.

WYZ028>030-251000-
/O.NEW.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
235 PM MST WED NOV 24 2010

...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM
  THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. 

* WIND CHILL VALUES...WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS
  WILL PRODUCE WIND CHILLS OF 35 BELOW TO 45 BELOW ZERO.

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE
  HYPOTHERMIA AND FROST BIGHT WITHOUT HEAVY WINTER CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ025-026-251000-
/O.NEW.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON
235 PM MST WED NOV 24 2010

...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM
  THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. 

* WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER
  GUSTS WILL PRODUCE WIND CHILLS OF 35 BELOW TO 45 BELOW ZERO.

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE
  HYPOTHERMIA AND FROST BIGHT WITHOUT HEAVY WINTER CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ016>018-251000-
/O.NEW.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER
235 PM MST WED NOV 24 2010

...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM
  THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. 

* WIND CHILL VALUES...WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
  WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO.

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE
  HYPOTHERMIA AND FROST BIGHT WITHOUT HEAVY WINTER CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ019-251000-
/O.NEW.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
235 PM MST WED NOV 24 2010

...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM
  THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. 

* WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
  WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO.

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE
  HYPOTHERMIA AND FROST BIGHT WITHOUT HEAVY WINTER CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ003-251000-
/O.NEW.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
235 PM MST WED NOV 24 2010

...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM
  THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. 

* WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
  WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO.

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE
  HYPOTHERMIA AND FROST BIGHT WITHOUT HEAVY WINTER CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
3 follow-up statements
594 
WWUS45 KRIW 242140
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
240 PM MST WED NOV 24 2010

...AREAS OF STRONG WINDS COMBINED WITH COLD TEMPERATURES WILL
PRODUCE BITTER COLD WIND CHILLS TONIGHT AND EARLY THURSDAY
MORNING...

.AREAS OF STRONG WINDS IN THE CODY FOOTHILLS...THE WIND RIVER
BASIN...THE UPPER GREEN RIVER BASIN AND SWEETWATER COUNTY WILL
COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE BITTER COLD WIND
CHILLS TONIGHT AND EARLY THURSDAY MORNING.

WYZ028>030-251000-
/O.CON.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
240 PM MST WED NOV 24 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM 
  THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. 

* WIND CHILL VALUES...WEST WINDS OF 20 TO 25 MPH WITH HIGHER 
  GUSTS WILL PRODUCE WIND CHILLS OF 35 BELOW TO 45 BELOW ZERO. 

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE
  HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ025-026-251000-
/O.CON.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON
240 PM MST WED NOV 24 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM 
  THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. 

* WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER 
  GUSTS WILL PRODUCE WIND CHILLS OF 35 BELOW TO 45 BELOW ZERO. 

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE
  HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ016>018-251000-
/O.CON.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER
240 PM MST WED NOV 24 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM 
  THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. 

* WIND CHILL VALUES...WEST WINDS OF 20 TO 30 MPH WITH HIGHER 
  GUSTS WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. 

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE
  HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ019-251000-
/O.CON.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
240 PM MST WED NOV 24 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM 
  THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. 

* WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER 
  GUSTS WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. 

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE
  HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ003-251000-
/O.CON.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
240 PM MST WED NOV 24 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM 
  THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. 

* WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER 
  GUSTS WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. 

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE
  HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
221 
WWUS45 KRIW 250957
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
257 AM MST THU NOV 25 2010

...AREAS OF STRONG WINDS COMBINED WITH COLD TEMPERATURES WILL
PRODUCE BITTER COLD WIND CHILLS THROUGH MID MORNING...

.AREAS OF STRONG WINDS IN THE UPPER GREEN RIVER BASIN AND
SWEETWATER COUNTY WILL COMBINE WITH VERY COLD TEMPERATURES TO
PRODUCE BITTER COLD WIND CHILLS THROUGH MID MORNING THANKSGIVING
DAY.

WYZ003-016>018-251100-
/O.CAN.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/
CODY FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER BASIN-
LANDER FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE...DUBOIS...RIVERTON...
SHOSHONI...LANDER
257 AM MST THU NOV 25 2010

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WIND
CHILL WARNING. 

SLIGHTLY WARMER AIR HAS MOVED IN OVER THE AREA...AND HAS KEPT WIND
CHILLS IN THE -10 TO -15F RANGE. THEREFORE...THE WIND CHILL
WARNING HAS BEEN CANCELLED.

$$

WYZ028>030-251500-
/O.CON.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
257 AM MST THU NOV 25 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...BITTER COLD WIND CHILLS ARE EXPECTED
  THROUGH 8 AM.

* WIND CHILL VALUES...WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS
  WILL PRODUCE WIND CHILLS OF 30 TO 35 BELOW ZERO.

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE MAY CAUSE HYPOTHERMIA AND
  FROST BITE WITHOUT HEAVY WINTER CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ025-026-251500-
/O.CON.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON
257 AM MST THU NOV 25 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...BITTER COLD WIND CHILLS ARE EXPECTED
  THROUGH 8 AM.

* WIND CHILL VALUES...WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
  WILL PRODUCE WIND CHILLS OF 30 TO 35 BELOW ZERO.

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE MAY CAUSE HYPOTHERMIA AND
  FROST BITE WITHOUT HEAVY WINTER CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ019-251500-
/O.CON.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
257 AM MST THU NOV 25 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...BITTER COLD WIND CHILLS ARE EXPECTED
  THROUGH 8 AM.

* WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
  WILL PRODUCE WIND CHILLS OF 30 BELOW TO 35 BELOW ZERO.

* IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE MAY CAUSE HYPOTHERMIA AND
  FROST BITE WITHOUT HEAVY WINTER CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
785 
WWUS45 KRIW 251458
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
758 AM MST THU NOV 25 2010

...THE WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

.AS TEMPERATURES WARM AND WINDS DECREASE...THE WIND CHILLS WILL
CONTINUE TO RISE TO 10 BELOW TO 20 BELOW ZERO.  SINCE WIND CHILLS
COLD THAN 30 BELOW ZERO ARE NO LONGER EXPECTED...THE WIND CHILL
WARNING WILL EXPIRE.

WYZ028>030-251600-
/O.EXP.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
758 AM MST THU NOV 25 2010

...WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. 

AS TEMPERATURES WARM AND WINDS DECREASE...THE WIND CHILLS WILL
CONTINUE TO RISE TO 10 BELOW TO 20 BELOW ZERO.  SINCE WIND CHILLS
COLD THAN 30 BELOW ZERO ARE NO LONGER EXPECTED...THE WIND CHILL
WARNING WILL EXPIRE.

$$

WYZ025-026-251600-
/O.EXP.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON
758 AM MST THU NOV 25 2010

...WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. 

AS TEMPERATURES WARM AND WINDS DECREASE...THE WIND CHILLS WILL
CONTINUE TO RISE TO 10 BELOW TO 20 BELOW ZERO.  SINCE WIND CHILLS
COLD THAN 30 BELOW ZERO ARE NO LONGER EXPECTED...THE WIND CHILL
WARNING WILL EXPIRE.

$$

WYZ019-251600-
/O.EXP.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
758 AM MST THU NOV 25 2010

...WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. 

AS TEMPERATURES WARM AND WINDS DECREASE...THE WIND CHILLS WILL
CONTINUE TO RISE TO 10 BELOW TO 20 BELOW ZERO.  SINCE WIND CHILLS
COLD THAN 30 BELOW ZERO ARE NO LONGER EXPECTED...THE WIND CHILL
WARNING WILL EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Nov 24, 2:54 AM MST, 11 hours 41 minutes earlier.

Area forecast discussion, Nov 24, 2:54 AM MST, 11 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
254 AM MST WED NOV 24 2010

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

WINTER STORM SYSTEM THAT HAS BEEN AFFECTING THE AREA HAS MOSTLY
MOVED OFF TO THE NORTH AND EAST THIS MORNING. LINGERING CLOUD DECK
AND OCCASIONAL LIGHT SNOW CAN BE EXPECTED ACROSS THE EASTERN ZONES
THROUGH THE MORNING HOURS. UPPER LOW IS CENTERED OVER NORTH CENTRAL
MONTANA ATTM WITH SURFACE REFLECTION OVER EAST CENTRAL WYOMING. IR
SHOWS SOME UPPER LEVEL WRAPAROUND ACROSS WESTERN MONTANA AND
EASTERN IDAHO BUT IT IS PROVING TO BE MORE BARK THAN BITE. ONLY
EFFECTS ARE A MID TO HIGH LEVEL CLOUD DECK THAT MIGHT KEEP
NORTHERN AND WESTERN WYOMING A LITTLE WARMER THIS MORNING THAN IF
THE CLOUDS HAD CLEARED OUT. SOME LIGHT SNOW WILL CONTINUE OFF AND
ON TODAY IN THE MOUNTAINS AS NORTHWESTERLY FLOW RESUME IN THE
WEST.

THE COLD AIRMASS...-24 TO -26C AT H7...WILL ALLOW THIS MORNINGS
TEMPERATURES TO REACH 10 TO 15 DEGREES BELOW ZERO IN THE BIG HORN
BASIN AND JOHNSON COUNTY. NORTHERLY WIND OF 10 TO 20 MPH WILL
BRING WIND CHILLS AS LOW AS 30 TO 35 BELOW ZERO...AS SUCH A WIND
CHILL WARNING IS IN EFFECT UNTIL 15Z FOR THOSE AREAS. BREEZY
CONDITIONS WILL PERSIST TODAY ACROSS SWEETWATER COUNTY. AREAS OF
BLOWING SNOW WILL BE ENCOUNTERED DURING PERIODS OF STRONGER
WIND...PARTICULARLY IN EASTERN PARTS OF THE COUNTY. WHILE THE
COLDEST AIR ALOFT WILL MOVE OFF TO THE EAST TODAY...HIGHS WILL
STILL BE 20 TO 35 DEGREES COLDER THAN NORMAL. CLEARING WILL ALLOW
TONIGHT TO BE EVEN COLDER...WITH LOWS 10 TO 20 DEGREES BELOW ZERO
IN THE BIG HORN BASIN AND 5 TO 15 BELOW ZERO ELSEWHERE EAST OF THE
DIVIDE. WEST OF THE DIVIDE...LOWS COULD APPROACH -30F IN SOME AREAS.
A HIGH AMPLITUDE RIDGE OVER THE EASTERN PACIFIC WILL FLATTEN OUT
AND MOVE INTO THE INTERMOUNTAIN WEST FOR FRIDAY...BRINGING WARMER
AND DRY CONDITIONS.

.LONG TERM...SATURDAY THROUGH WEDNESDAY
NEXT PACIFIC TROUGH AND ASSOCIATED COLD FRONT WILL SPREAD SNOW INTO
THE WEST SATURDAY WITH CHANCES OF SNOW SPREADING EAST OF THE DIVIDE
SUNDAY AND INTO MONDAY ALONG WITH COLDER TEMPERATURES.  A MILDER
NORTHWEST FLOW WILL PREVAIL ON TUESDAY WITH CHANCES OF SNOW
REMAINING IN THE WEST.

MEDIUM-RANGE MODELS CONTINUE TO SHOW SOME SPREAD WITH NEXT PACIFIC
TROUGH THAT WILL MOVE ACROSS THE REGION SATURDAY THROUGH MONDAY.
THE GFS AND GEM ON THE FASTER END OF GUIDANCE WITH BOTH SHOWING A
CLOSED H5 LOW OVER WESTERN NE/SD BY 00Z MONDAY WHILE THE ECMWF
EXTENDS TROUGH FURTHER SW WITH CLOSED LOW NEAR FOUR CORNERS.  THE
GFS/GEM CLOSED STACKED LOW OVER THE HIGH PLAINS WOULD RESULT IN A
STRONGER NORTHERLY FLOW ACROSS CENTRAL AND EASTERN WYOMING WHILE
ECMWF SLOWER VERSION WOULD RESULT IN A WEAKER NNW UPSLOPE
FLOW...THOUGH ONLY MINOR DIFFERENCES IN LOWER LEVEL THERMAL PROFILES
EVIDENT.  FORECAST WEIGHTED TOWARD SLOWER ECMWF SOLUTION WITH STRONG
RIDGING DOWNSTREAM OVER THE EASTERN U.S.

FORECAST OVER THE WEEKEND INTO MONDAY HAS ONLY MINOR ADJUSTMENTS FOR
TIMING WITH CHANCES OF SNOW INCREASING ACROSS THE WEST ON SATURDAY
AND SATURDAY NIGHT.  CANADIAN COLD FRONT TO PUSH SOUTH ACROSS
CENTRAL WYOMING ON SUNDAY ACCOMPANIED BY AREAS OF LIGHT SNOW.  A
DRIER AIRMASS WILL GRADUALLY PUSH IN FROM THE WEST ON MONDAY WITH
CHANCES OF LIGHT SNOW LINGERING ACROSS MAINLY THE SE HALF OF WYOMING
THROUGH MONDAY MORNING.  THUS...FOR HOLIDAY TRAVELERS...SATURDAY
LOOKS TO BE FAVORABLE FOR ROAD CONDITIONS ACROSS MOST OF SOUTH AND
CENTRAL WYOMING WITH WINDY CONDITIONS AND SOME BLOWING AND DRIFTING
SNOW ACROSS THE HIGHER ELEVATIONS ALONG INTERSTATE 80.  AREAS SNOW
AND LIMITED VISIBILITY ALONG WITH SNOW-COVERED ROADS ARE EXPECTED ACROSS
MUCH OF WYOMING SUNDAY INTO MONDAY.

&&

.AVIATION...

AREAS OF MVFR CONDITIONS WILL OCCUR THROUGH 16Z FROM KBYG TO KCPR
AIRPORTS AND FROM KLND TO KCPR AIRPORTS. VFR CONDITIONS WILL PREVAIL
TODAY INTO THIS EVENING. SCATTERED SNOW SHOWERS WILL OCCUR OVER THE
MOUNTAINS TODAY INTO THIS EVENING. LOCAL MVFR CONDITIONS WILL BE
POSSIBLE OVER AND NEAR THE MOUNTAINS.

&&

.FIRE WEATHER...

BITTER COLD IS SETTLING IN OVER THE AREA THIS MORNING AFTER
PASSAGE OF A STRONG ARCTIC COLD FRONT.  BREEZY TO WINDY CONDITIONS
CAN BE EXPECTED ALONG THE WIND CORRIDOR FROM THE RED DESERT TO
CASPER AND IN AREAS OF THE BIG HORN AND WESTERN POWDER RIVER
BASINS. LIGHT SNOW IS POSSIBLE TODAY...ESPECIALLY OVER MOUNTAINOUS
AREAS...BUT ADDITIONAL ACCUMULATION WILL BE MINIMAL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 8 AM MST THIS MORNING WYZ028>030.

WIND CHILL WARNING UNTIL 8 AM MST THIS MORNING
WYZ003-004-006-010-011.

&&

SHORT TERM...BERC
LONG TERM...AEM
AVIATION...AR
FIRE WEATHER...BERC
Hazardous weather outlook, Nov 24, 8:22 AM MST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
822 AM MST WED NOV 24 2010

WYZ001>020-022>030-251300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
822 AM MST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES RANGING FROM SUB ZERO TO THE SINGLE DIGITS WILL BE FOUND
ACROSS MUCH OF WESTERN AND CENTRAL WYOMING THIS MORNING. SOME AREAS
MAY ALSO EXPERIENCE SOME LIGHT WIND WHICH WILL MAKE TEMPERATURES
FEEL BETWEEN 10 AND 20 BELOW ZERO AT TIMES. PERSONS VENTURING
OUTDOORS SHOULD TAKE SPECIAL PRECAUTIONS TO COVER ANY EXPOSED SKIN.
TEMPERATURES WILL WARM SLIGHTLY TODAY...THOUGH MANY BASIN LOCATIONS
WILL STILL EXPERIENCE TEMPERATURES IN THE SINGLE DIGITS TO LOW
TEENS.

MORNING COMMUTERS IN THE CASPER AREA WILL ENCOUNTER ICY ROADS DUE
TO FREEZING DRIZZLE THAT FELL OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VERY COLD AIRMASS WILL REMAIN ACROSS THE AREA WEDNESDAY...WITH
HIGHS OF THE SINGLE DIGITS AND TEENS.  OVERNIGHT LOWS BY WEDNESDAY
NIGHT COULD EASILY REACH 10 TO 20 DEGREES BELOW ZERO ACROSS THE
WESTERN WYOMING WITH MOST OF THE REST OF THE AREA SEEING TEMPERATURES
ZERO TO 10 BELOW. THE COLDER VALLEYS IN NORTHWEST WYOMING MAY SEE
TEMPERATURES APPROACHING 30 DEGREES BELOW ZERO THANKSGIVING MORNING.

ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT THE AREA SATURDAY
NIGHT INTO MONDAY.  SNOW IS EXPECTED TO SPREAD INTO THE WEST
SATURDAY AND SATURDAY NIGHT...AND EAST OF THE DIVIDE SUNDAY INTO
MONDAY.  ROADS ARE EXPECTED TO BECOME SNOW-COVERED WITH AREAS OF
LIMITED VISIBILITY OVER MUCH OF WEST AND CENTRAL WYOMING SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS AND FRIGID
TEMPERATURES THIS MORNING. THANK YOU.

TEAM RIVERTON

Nearby

Wind Chill Warnings in Wyoming, 2010Every wind chill warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.